Thunderstorm Wind, Bonneville
- When
- August 5, 6:15 PM MST to 6:25 PM MST
- Where
- Bonneville County, Idaho Falls
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.483, -112.033
Downed trees reported in Idaho Falls.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Downed trees reported in Idaho Falls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 5, 1:35 PM MST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 235 PM MDT THU AUG 5 2004 .DISCUSSION... ISOLATED TSTMS DEVELOPING THIS AFTN OVER THE CEN MTNS AND OVER THE ERN HIGHLANDS...AND SHOULD CONTINUE INTO THE EVENING HOURS. THE MOST SIGNIFICANT FORCING AND INSTABILITY LIES ON THE OTHER SIDE OF THE DIVIDE...SO DO NOT EXPECT THESE TSTMS TO AMOUNT TO MUCH IN THE CWA. THE RED FLAG WARNING...SEVERAL RAWS SITES SHOWING GUSTS ABV 25 MPH AND RH LESS THAN 15%. LOOKS LIKE A VALID WARNING. ALSO...LONG TOM LOOKOUT OBSERVER REPORTS A NUMBER OF FIRE STARTS IN FZ405. ON FRI...MOST OF THE ENERGY FROM THE W COAST TROF WILL ROTATE TO THE N OF THE CWA. WILL ONLY CARRY AFTN/EVE TSTSMS ACRS THE NRN CWA. LOWER HGTS WITH THIS SYSTEM PASSAGE WILL SHAVE A FEW DEGREES OFF THE TEMPS OVER THE WEEKEND...BUT THE RIDGE BUILDS BACK IN OR NEXT WEEK. NO PRECIP CHANCES ON THE HORIZON. HEDGES && .PIH WATCHES/WARNING/ADVISORIES...RED FLAG WARNING FOR ZONES 405/406/409/412 THIS AFTERNOON AND EARLY EVENING. SEE STATEMENTS FOR FURTHER DETAILS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MDT THU AUG 5 2004 IDZ017>023-031-032-061200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 430 AM MDT THU AUG 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF THE SNAKE VALLEY AND CENTRAL MOUNTAINS FOR THIS AFTERNOON AND EARLY EVENING. LOW HUMIDITY COMBINED WITH GUSTY WINDS BETWEEN 15 TO 30 MPH AND ISOLATED LIGHTNING STRIKES WILL INCREASE THE FIRE RISK THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
712 PM MDT THU AUG 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND GST POCATELLO ARPT 42.92N 112.60W
08/05/2004 67 MPH POWER ID OFFICIAL NWS OBS
0700 PM TSTM WND DMG BLACKFOOT 43.19N 112.34W
08/05/2004 BINGHAM ID CO-OP OBSERVER
FIRE DEPARTMENT RESPONDING TO DOWNED POWER LINES. TRAFFIC
BEING DIVERTED.
&&
GKThe Pocatello radar (KSFX), 67 km away, was scanning. The volume nearest the first event began at 01:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421427.